Alert archive / Alabama / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 79, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 17, 2010, 3:11 PM CDT for Mobile County, Alabama. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2010, 3:11 PM CDT (20:11 UTC)
- Expired
- Jun 17, 2010, 4:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Mobile County, AL
The radar
The Mobile radar (KMOB), 22 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2449 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
589
WUUS54 KMOB 172011
SVRMOB
ALC097-172100-
/O.NEW.KMOB.SV.W.0079.100617T2011Z-100617T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
311 PM CDT THU JUN 17 2010
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL MOBILE COUNTY IN SOUTHWEST ALABAMA...
* UNTIL 400 PM CDT
* AT 310 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS OVER 60 MPH. THIS STORM WAS NEAR IRVINGTON...OR ABOUT 16
MILES SOUTHWEST OF DOWNTOWN MOBILE...AND MOVING SOUTHWEST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
IRVINGTON BY 315 PM CDT...
SAINT ELMO BY 330 PM CDT...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
VERY HEAVY RAINFALL IS OCCURRING WITH THIS SLOW MOVING STORM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AS WELL AS PONDING OF WATER ON AREA
ROADWAYS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS
THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. REMEMBER...TURN AROUND AND DON'T DROWN!
TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 3040 8829 3042 8837 3048 8841 3060 8837
3067 8814 3052 8808 3052 8809 3049 8809
3042 8813 3040 8821
TIME...MOT...LOC 2011Z 061DEG 4KT 3051 8823
$$
PURDY1 follow-up statement
617
WWUS54 KMOB 172035
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
335 PM CDT THU JUN 17 2010
ALC097-172100-
/O.CON.KMOB.SV.W.0079.000000T0000Z-100617T2100Z/
MOBILE AL-
335 PM CDT THU JUN 17 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTH CENTRAL MOBILE COUNTY...
AT 332 PM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS OVER 60
MPH. THIS STORM WAS ABOUT 3 MILES NORTHWEST OF SAINT ELMO...MOVING
WEST AT 10 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GRAND BAY BY 350 PM CDT...
DEES AND GRAND BAY BY 355 PM CDT...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
VERY HEAVY RAINFALL IS OCCURRING WITH THIS SLOW MOVING STORM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AS WELL AS PONDING OF WATER ON AREA
ROADWAYS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS
THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. REMEMBER...TURN AROUND AND DON'T DROWN!
TO REPORT SEVERE WEATHER OBSERVATIONS TO YOUR NATIONAL WEATHER
SERVICE...CALL TOLL FREE AT 1 8 7 7 6 3 3 6 7 7 2.
REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE IN MOBILE AT
AREA CODE 2 5 1...AND THEN 6 3 3 6 4 4 3. OR...YOU MAY CONTACT YOUR
NEAREST LAW ENFORCEMENT AGENCY OR COUNTY EMERGENCY MANAGEMENT...AND
THEY WILL RELAY YOUR REPORT.
LAT...LON 3040 8829 3042 8837 3048 8841 3060 8837
3067 8814 3052 8808 3052 8809 3049 8809
3042 8813 3040 8821
TIME...MOT...LOC 2034Z 093DEG 9KT 3053 8829
$$
PURDYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:25 PM CDT, 46 minutes earlier.
Area forecast discussion, Jun 17, 2:25 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE MOBILE AL 225 PM CDT THU JUN 17 2010 .AVIATION [17/18Z]...EXPECT ISO/SCT TSRA THROUGH THE COURSE OF THE AFTERNOON INTO EARLY EVENING. IFR/MVFR VISIBILITIES AT TIMES DUE TO MODERATE/HEAVY RAINS...WITH BRIEF STRONG CONVECTIVE WINDS AND DOWNBURSTS...AND FREQUENT LIGHTNING ALL POSSIBLE IN AND NEAR STORMS AFT 20Z. AS TSTMS DECREASE BY 02Z...EXPECT LEFT OVER MID/HIGH LEVEL CLOUD DEBRIS TO SET UP. /22 && .PREVIOUS DISCUSSIONS... .SHORT TERM...[TODAY AND TONIGHT]...IN THE UPPER LEVELS OF THE ATMOSPHERE...FORECASTERS NOTE AMPLIFICATION OF A RIDGE FROM THE MID GULF WESTWARD TO SOUTHERN TEXAS...AS A VIGOROUS MID LEVEL STORM SYSTEM LIFTS NORTHEAST ACROSS THE NORTHERN HIGH PLAINS. TO THE EAST OF THE GULF/SOUTHERN STATES UPPER RIDGE...CLOUD ELEMENTS WERE SLIDING SOUTHEAST DENOTING A BREAK IN THE RIDGE WHERE A WEAK/UPPER TROF WAS POSITIONED OVER THE SOUTHEASTERN US. UPSTREAM...17/00Z SOUNDINGS SHOWS A DRIER DEEP LAYER ENVIRONMENT WITH PWAT AT JAN/BMX RANGING FROM 1.5 TO 1.7 INCHES. THIS IS LOWER THAN WHAT WE HAVE BEEN EXPERIENCING OVER THE PAST COUPLE DAYS. THIS AIRMASS WILL BE ADVECTING IN TODAY...BUT STILL ENOUGH MOISTURE WILL BE PRESENT FOR TSTMS TO INITIATE TODAY WITHIN THE WEAKNESS IN THE RIDGE AS THE AIRMASS DESTABILIZES. DIFFERENTIAL HEATING TODAY SUPPORTS THE FORMATION OF A WEAK SURFACE TROF OF LOW PRESSURE WHICH WILL PROVIDE A SURFACE FOCUS FOR TSTMS AS WELL...ALONG AND NORTH OF INTERSTATE 10. SCATTERED TSTMS EXPECTED OVER THE CENTRAL AND EASTERN ZONES WITH ISOLATED COVERAGES ELSEWHERE. TSTM COVERAGES BEGIN TO DECREASE INTO THE EVENING. A PRELIMINARY LOOK AT THE WET MICROBURST RISK ASSESSMENT TODAY SUGGESTS A MODERATE RISK FOR TSTMS TO CONTAIN BRIEF STRONG WIND GUSTS. THE RISK FOR SEVERE WEATHER IS LOW...BUT CAN STILL OCCUR ON AN ISOLATED BASIS. AWAY FROM TSTMS...DAYTIME HIGHS IN THE MID 90S ON AVERAGE WITH DAYTIME HEAT INDICES LOOKING TO RANGE FROM 100-105. TONIGHT'S MINS IN THE LOWER/MID 70S. /10 .LONG TERM...(FRIDAY THROUGH WEDNESDAY)...VERY LITTLE CHANGE IN THE FORECAST THROUGH THE PERIOD. BROAD UPPER RIDGE ALOFT...WEAK SFC TROUGH AND PLENTY OF DEEP LAYER MOISTURE WITH PW VALUES IN EXCESS OF 2 INCHES. THESE FACTORS COMBINED WITH STRONG SFC HEATING WILL LEAD TO STRONG AFTERNOON INSTABILITY AND THE CONTINUED TO DEVELOPMENT OF SCATTERED MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS. WEAK WINDS ALOFT WILL CREATE VERY SLOW STORM MOVEMENT WHICH WILL CONTINUE TO FAVOR LOCALLY HEAVY RAINFALL TOTALS WITH THUNDERSTORMS THROUGH THE PERIOD. /13 && .MARINE...A WEAK HIGH PRESSURE SYSTEM OVER THE DEEP SOUTH WILL SET UP OVER THE NORTHERN GULF THE NEXT FEW DAYS WHILE DIFFERENTIAL DAYTIME HEATING RESULTS IN THE FORMATION OF A WEAK SURFACE TROF OVER THE COASTAL COUNTIES. THE NET RESULT IS A LIGHT WIND FLOW WITH SEAS LOOKING TO CHANGE LITTLE...NEAR A FOOT. WINDS...WAVES AND SEAS WILL BE LOCALLY HIGHER IN AND NEAR STORMS. /10 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 95 75 94 74 / 30 20 30 20 PENSACOLA 94 78 93 77 / 30 20 30 20 DESTIN 91 79 90 78 / 20 20 30 20 EVERGREEN 97 72 95 71 / 30 20 30 20 WAYNESBORO 96 72 94 71 / 20 20 30 20 CAMDEN 97 73 95 71 / 30 20 30 20 CRESTVIEW 97 73 96 71 / 40 20 30 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 17, 5:30 AM CDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 530 AM CDT THU JUN 17 2010 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-181200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 530 AM CDT THU JUN 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...SOUTHEAST MISSISSIPPI AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP DURING THE LATE MORNING AND AFTERNOON HOURS. TORRENTIAL DOWNPOURS...WIND GUSTS OF 30 TO 40 MPH...AND FREQUENT LIGHTNING STRIKES ARE THE PRIMARY THREATS FROM ANY STRONGER STORMS. THE RISK FOR SEVERE WEATHER IS LOW TODAY...BUT CAN STILL OCCUR ON AN ISOLATED BASIS. HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 DEGREES. THUNDERSTORMS ARE EXPECTED TO DECREASE IN COVERAGE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A CHANCE OF THUNDERSTORMS REMAINS IN THE FORECAST DURING THE OUTLOOK PERIOD. LOCALLY HEAVY RAIN...GUSTY WINDS...AND FREQUENT LIGHTNING STRIKES WILL ALL BE A THREAT IN STORMS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE STORMS IS NOT EXPECTED AT THIS TIME.
Nearby
Severe Thunderstorm Warnings in Alabama, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.